Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 101, NWS New York, NY

November 15, 2017

NWS New York, NY issued this small craft advisory at Nov 15, 2017, 3:47 AM EST. It took effect at Nov 16, 2017, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2017, 3:47 AM EST (08:47 UTC)
In effect from
Nov 16, 2017, 10:00 AM EST
Expired
Nov 16, 2017, 6:00 PM EST
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted.

350 
WHUS71 KOKX 150847
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EST WED NOV 15 2017

ANZ350-353-355-151700-
/O.NEW.KOKX.SC.Y.0101.171116T1100Z-171116T2300Z/
/O.NEW.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM THURSDAY EVENING THROUGH FRIDAY MORNING.

* WINDS AND SEAS...SOUTH TO SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS
  UP TO 20 KT THURSDAY MORNING, BECOMING WEST 20 TO 25 KT WITH
  GUSTS UP TO 30 KT THURSDAY AFTERNOON. WINDS INCREASE OUT OF THE
  NW TO 20 TO 30 KT WITH GUSTS UP TO 35 KT THURSDAY EVENING. SEAS
  4 TO 8 FEET, HIGHEST EAST OF MORICHES INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-151700-
/O.NEW.KOKX.SC.Y.0101.171116T1700Z-171116T2300Z/
/O.NEW.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
347 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM NOON TO 6 PM EST THURSDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM THURSDAY EVENING THROUGH FRIDAY MORNING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT
  THURSDAY AFTERNOON. WINDS INCREASE OUT THE NORTHWEST TO 15 TO 25
  KT WITH GUSTS UP TO 35 KT THURSDAY EVENING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MALOIT
5 follow-up statements
465 
WHUS71 KOKX 151145
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
645 AM EST WED NOV 15 2017

ANZ350-353-355-152200-
/O.CON.KOKX.SC.Y.0101.171116T1100Z-171116T2300Z/
/O.CON.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
645 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-152200-
/O.CON.KOKX.SC.Y.0101.171116T1700Z-171116T2300Z/
/O.CON.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
645 AM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EST
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
379 
WHUS71 KOKX 152016
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EST WED NOV 15 2017

ANZ353-355-161000-
/O.EXT.KOKX.SC.Y.0101.171116T1500Z-171116T2300Z/
/O.UPG.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
/O.NEW.KOKX.GL.W.0031.171116T2300Z-171117T1700Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 PM THURSDAY TO NOON EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT
  LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. NORTHWEST WINDS 
  20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-161000-
/O.EXT.KOKX.SC.Y.0101.171116T1500Z-171116T2300Z/
/O.UPG.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
/O.NEW.KOKX.GL.W.0031.171116T2300Z-171117T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
316 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 PM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT
  LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. NORTHWEST WINDS 
  20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-161000-
/O.EXT.KOKX.SC.Y.0101.171116T1800Z-171116T2300Z/
/O.UPG.KOKX.GL.A.0023.171116T2300Z-171117T1700Z/
/O.NEW.KOKX.GL.W.0031.171116T2300Z-171117T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
316 PM EST WED NOV 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TO 6 PM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT 
  LATE THURSDAY MORNING INTO THURSDAY AFTERNOON. NORTHWEST WINDS 
  15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
805 
WHUS71 KOKX 160828
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
328 AM EST THU NOV 16 2017

ANZ353-355-161630-
/O.CON.KOKX.SC.Y.0101.171116T1500Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.171116T2300Z-171117T1700Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 AM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 35 KT BY THIS
  EVENING. SEAS 4 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-161630-
/O.CON.KOKX.SC.Y.0101.171116T1500Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.171116T2300Z-171117T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
328 AM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 35 KT BY THIS
  EVENING. SEAS 4 TO 6 FT BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-161630-
/O.CON.KOKX.SC.Y.0101.171116T1800Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.171116T2300Z-171117T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
328 AM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT
  THIS AFTERNOON INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 3 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
063 
WHUS71 KOKX 161714
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1214 PM EST THU NOV 16 2017

ANZ330-335-338-340-345-170115-
/O.CON.KOKX.SC.Y.0101.171116T1800Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.171116T2300Z-171117T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1214 PM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT
  THIS AFTERNOON INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 3 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-170115-
/O.CON.KOKX.SC.Y.0101.000000T0000Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.171116T2300Z-171117T1700Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1214 PM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 35 KT BY THIS
  EVENING. SEAS 4 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-170115-
/O.CON.KOKX.SC.Y.0101.000000T0000Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.171116T2300Z-171117T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1214 PM EST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 35 KT BY THIS
  EVENING. SEAS 4 TO 6 FT BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
277 
WHUS71 KOKX 162315
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
615 PM EST THU NOV 16 2017

ANZ330-335-338-340-345-171000-
/O.EXP.KOKX.SC.Y.0101.000000T0000Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.000000T0000Z-171117T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
615 PM EST THU NOV 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ353-355-171000-
/O.EXP.KOKX.SC.Y.0101.000000T0000Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.000000T0000Z-171117T1700Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
615 PM EST THU NOV 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-171000-
/O.EXP.KOKX.SC.Y.0101.000000T0000Z-171116T2300Z/
/O.CON.KOKX.GL.W.0031.000000T0000Z-171117T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
615 PM EST THU NOV 16 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 1:01 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 15, 1:01 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service New York NY
101 AM EST Wed Nov 15 2017

.SYNOPSIS...
High pressure builds over the Tri State Area tonight and
Wednesday. A warm front approaches from the southwest Wednesday
night, then lifts to the north Thursday morning, followed
quickly by a cold frontal passage Thursday afternoon. High
pressure builds into the region Friday. A complex low impacts
the area Saturday into Sunday, followed by high pressure
building in Monday and Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
The forecast has been updated to increase cloud cover,
particularly across eastern CT and Long Island based on
satellite. No other significant changes were made.

Showers offshore are associated with a weak surface trough and
low level moisture convergence. High-res models show little
overall movement to this activity, since surface trough should
remain nearly stationary, but gradually weakens everything thru
late afternoon as moisture convergence begins to diminish.

Cloudiness will be slow to erode however, as upper flow is
initially cyclonic, but ridging aloft and drying through lower
levels will allow skies to clear early tonight. Lows will fall
back into the upper 20s to mid 30s, except upper 30s in NYC.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
High pressure builds over region Wednesday, resulting in plenty
of sunshine and light winds, though we should see some increase
in mid and high clouds during afternoon ahead of next system. Highs
will reach mid 40s to around 50.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Watching a couple of systems which are both expected to bring a
round of showers and are followed by strong winds and
reinforcement of colder air - one Wednesday night into Thursday
and the second Saturday into Sunday.

For first system, upper ridge moves quickly offshore Wednesday
night and allows deepening trough to approach from eastern Great
Lakes. There are some differences among operational models as to
how fast and exactly where upper trough closes off, with 12z
ECMWF doing so much more rapidly, resulting in stronger
secondary low east of Long Island Thursday afternoon. Given this
is more of an outlier and doesn't have much support from
ensembles, which do not support such rapid deepening, prefer to
keep system progressive with cold front crossing area Thursday
followed by reinforcing shot of cold air on gusty NW winds.

We will have a quick break Friday as high pressure once again
builds over region. However, upper pattern remains progressive
and next system should already be on our doorstep Saturday
morning.

Once again there are timing differences among operational
models, with 12z GFS on faster side of consensus, bringing
showers into area Saturday morning as opposed to afternoon. This
faster timing is not preferred since upper trough should deepen
with time as it approaches area, resulting in slower onset of
showers, with most of rain falling from Saturday afternoon into
Sunday morning. However, if other models should trend more in
line with faster GFS, it would mean greater potential for light
snow or wintry mix at start across lower Hudson Valley late
Friday night or early Saturday morning.

This second system looks to be more robust than first once
according to ensembles, but nothing overly anomalous for this
time of year. Potential hazards include strong gusty winds, both
ahead of and behind system, due to strong low level jet.
Potential looks to be greater in cold advection pattern behind
it Sunday, when we could see NW winds gust as high as 35-45 mph.

System should exit quickly Sunday afternoon, with dry weather
expected Monday and Tuesday as high pressure builds over region.
However, with upper flow remaining cyclonic due to cutoff over
SE Canada, expect more in way of cloudiness and perhaps some
flurries across Orange County.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
High pressure remains centered over the northeast today.

VFR for the late night hours with NNE winds 5-10 KT. For Wednesday,
likely VFR all day, but late day or early evening MVFR cigs could
occur. Winds will veer E briefly before shifting SE during the
afternoon, remaining at 5-10 KT.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.Wednesday night-Thursday...MVFR or lower in showers. W-NW winds G20-
30KT possible Thursday afternoon.
.Thursday night-Friday...VFR. NW winds G25-30KT, strongest
Thursday night.
.Saturday...Sub VFR conditions possible by the afternoon and
becoming likely towards evening. S-SW winds G25KT.
.Sunday...Conditions improve to VFR. NW winds G25-30KT.

&&

.MARINE...
Winds and seas expected to remain below Small Craft Advisory
levels tonight and Wednesday as high pressure builds over
waters.

Increasing southerly flow expected Wednesday night ahead of cold
front, which crosses area Thursday and should bring NW 20-30kt
gusts behind it Thursday afternoon into Friday morning. It's
possible gusts reach Gale force (34kt) on ocean waters south of
Long Island, but confidence is not high enough to issue Gale
Watches at this time, since it looks marginal.

High pressure briefly builds over waters Friday, resulting in
diminishing winds and seas.

Next strong cold front affects waters Saturday into Sunday.
Potential exists for Gale force gusts both ahead of, and
especially behind front Sunday into Monday, especially on ocean
waters south of Long Island.

Gale potential will continue to be highlighted in the Hazardous
Weather Outlook (HWO).

&&

.HYDROLOGY...
Looking at two rounds of rainfall over next few days - first
Wednesday night into Thursday and a second Saturday into Sunday.

Rainfall appears to be light with the first round, on the order
of up to 0.50 inch, which would have little impact on rivers and
streams.

There is the potential for heavier rainfall with the second
round Saturday into Sunday, but it is still too early to specify
amounts or possible impacts.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&
Hazardous weather outlook, Nov 14, 2:58 PM EST, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
Issued by National Weather Service TAUNTON MA
258 PM EST Tue Nov 14 2017

ANZ340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-
176>179-152000-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
258 PM EST Tue Nov 14 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-350-353-355-152000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
258 PM EST Tue Nov 14 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is the potential for gale force winds late Thursday afternoon
and Thursday night, and again from Saturday afternoon through
Sunday, especially on the ocean waters south of Long Island.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:47 AM ESTGale WatchOKX11 hr
Nov 15, 3:16 PM ESTGale WarningOKX36 hr
Nov 15, 3:29 PM ESTCoastal Flood StatementOKXNassau, Queens16 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.